Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    What should I do? Blood sugars continually rising despite treatment!!?.... HELP!!
    avatar
    An_226310 posted:

    Hi I am a Type 1 diabetic that has been on Prednisone for 2 days. My blood sugars have continually increased despite me adjusting my insulin dosages. I have used an insulin pump for 11 years. I have called my doctor numerous times and they just tell me to take more insulin. My sugars are now close to 400. My question is this..... should I call my doctor yet again? Just take more insulin and hope it comes down? Or, go to the ER? I am supposed to be on the Prednisone for 2 weeks and the doctor that prescribed it is out of town.
    Reply
     
    avatar
    JenM7733 responded:
    Is there a reason you're on Prednisone instead of an NSAID such as IB Profin? Can you be without prednisone until your doctor returns? If so, stop taking it and wait for his return or get a second opinion.

    With blood sugars that high, whatever you're on prednisone for isn't going to get better or you may have complications...
     
    avatar
    sandman3168 responded:
    any steroid is very bad for diabetics. I have severe pain in my leg due to sciatic nerve. My doc said steroid would help but due to being a diabetic he would not prescribe it.
    Call your doc or another that is more informed on diabetics.


    Spotlight: Member Stories

    I've been living with t1 for just about 30 yrs.

    Helpful Tips

    Diabetic type 1 for 19 years !
    Ok well I've been diabetic since I was 11 months old and I just have a few tips for new diabetics -TAKE CARE OF YOURSELF! This I can't ... More
    Was this Helpful?
    0 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.